Dynamical Analysis of a Fractional-Order Hantavirus Infection Model

  • 1 School of Mathematical Sciences, Universiti Sains Malaysia 11800 USM, Penang, Malaysia
  • 2 School of Mathematical Sciences, Universiti Sains Malaysia 11800 USM, Penang, Malaysia
  • 3 School of Mathematical Sciences, Universiti Sains Malaysia 11800 USM, Penang, Malaysia
  • 4 School of Mathematical Sciences, Universiti Sains Malaysia 11800 USM, Penang, Malaysia
Mahmoud MoustafaORCID iD: https://orcid.org/0000-0003-1296-6235, Mohd Hafiz Mohd, Ahmad Izani Ismail and Farah Aini Abdullah
  • Corresponding author
  • School of Mathematical Sciences, Universiti Sains Malaysia 11800 USM, Penang, Malaysia
  • Email
  • Search for other articles:
  • degruyter.comGoogle Scholar

Abstract

This paper considers a Hantavirus infection model consisting of a system of fractional-order ordinary differential equations with logistic growth. The fractional-order model describes the spread of Hantavirus infection in a system consisting of a population of susceptible and infected mice. The existence, uniqueness, non-negativity and boundedness of the solutions are established. In addition, the local and global asymptotic stability of the equilibrium points of the fractional order system and the basic reproduction number are studied. The impact of basic reproduction number and carrying capacity on the stability of the fractional order system are also theoretically and numerically investigated.

  • [1]

    G. Abramson and V. M. Kenkre, Spatiotemporal patterns in the Hantavirus infection, Phys. Rev. E. 66 (2002), 011912.

  • [2]

    L. C. de Castro Medeiros, C. A. R. Castilho, C. Braga, W. V. De Souza, L. Regis and A. M. V. Monteiro, Modeling the dynamic transmission of dengue fever: Investigating disease persistence, PLoS Negl. Trop. Dis. 5 (2011), e942.

  • [3]

    F. A. Abdullah and A. I. Ismail, Simulations of the spread of the Hantavirus using fractional differential equations, Matematika. 27 (2011), 149–158.

  • [4]

    J. A. Reinoso and F. J. De La Rubia, Spatial spread of the Hantavirus infection, Phys. Rev. E Stat. Nonlinear Soft Matter Phys. 91 (2015), 032703.

    • Crossref
    • Export Citation
  • [5]

    I. D. Peixoto and G. Abramson, The effect of biodiversity on the Hantavirus epizootic, Ecology. 87 (2006), 873–879.

    • Crossref
    • PubMed
    • Export Citation
  • [6]

    M. Chen and D. P. Clemence, Analysis of and numerical schemes for a mouse population model in Hantavirus epidemics, J. Differ. Equ. Appl. 12 (2006), 887–899.

  • [7]

    T. Gedeon, C. Bodelón and A. Kuenzi, Hantavirus transmission in sylvan and peridomestic environments, Bull. Math. Biol. 72 (2010), 541–564.

  • [8]

    L. J. S. Allen, C. L. Wesley, R. D. Owen, D. G. Goodin, D. Koch, C. B. Jonsson, Y. Chu, J. M. S. Hutchinson and R. L. Paige, A habitat-based model for the spread of Hantavirus between reservoir and spillover species, J. Theor. Biol. 260 (2009), 510–522.

  • [9]

    S. Z. Rida, A. S. Abd-elradi, A. Arafa and M. Khalil, The effect of the environmental parameter on the Hantavirus infection through a fractional-order SI model, Int. J. Basic Appl. Sci. 1 (2012), 88–99.

  • [10]

    M. A. Aguirre, G. Abramson, A. R. Bishop and V. M. Kenkre, Simulations in the mathematical modeling of the spread of the Hantavirus, Phys. Rev. E. 66 (2002), 041908.

  • [11]

    J. Buceta, C. Escudero, F. J. Rubia and K. Lindenberg, Outbreaks of Hantavirus induced by seasonality, Phys. Rev. E. 69 (2004), 021906.

  • [12]

    M. F. A. Karim, A. I. M. Ismail and H. B. Ching, Cellular automata modelling of Hantarvirus infection, Chaos, Solitons Fractals 41 (2009), 2847–2853.

  • [13]

    G. Abramson, The criticality of the Hantavirus infected phase at Zuni, arXiv preprint q-bio/0407003 (2004).

  • [14]

    S. M. Goh, A. I. M. Ismail, M. S. M. Noorani and I. Hashim, Dynamics of the Hantavirus infection through variational iteration method, Nonlinear Anal. Real World Appl. 10 (2009), 2171–2176.

  • [15]

    M. Moustafa, M. H. Mohd, A. I. Ismail and F. A. Abdullah, Dynamical analysis of a fractional-order Rosenzweig–MacArthur model incorporating a prey refuge, Chaos, Solitons & Fractals 109 (2018), 1–13.

    • Crossref
    • Export Citation
  • [16]

    K. Nosrati and M. Shafiee, Dynamic analysis of fractional-order singular Holling type-II predator–prey system, Appl. Math. Comput. 313 (2017), 159–179.

  • [17]

    R. Ghaziani, J. Alidousti and A. B. Eshkaftaki, Stability and dynamics of a fractional order Leslie–Gower prey–predator model, Appl. Math. Model. 40 (2016), 2075–2086.

  • [18]

    A. E. Matouk and A. A. Elsadany, Dynamical analysis, stabilization and discretization of a chaotic fractional-order GLV model, Nonlinear Dyn. 85 (2016), 1597–1612.

  • [19]

    R. P. Agarwal, D. Baleanu, J. J. Nieto, D. F. M. Torres and Y. Zhou, A survey on fuzzy fractional differential and optimal control nonlocal evolution equations, J. Comput. Appl. Math. 339 (2018), 3–29.

  • [20]

    A. A. Elsadany and A. E. Matouk, Dynamical behaviors of fractional-order Lotka–Volterra predator–prey model and its discretization, J. Appl. Math. Comput. 49 (2015), 269–283.

  • [21]

    F. A. Rihan, D. Baleanu, S. Lakshmanan and R. Rakkiyappan, On fractional SIRC model with Salmonella bacterial infection, Abstr. and Appl. Anal. 2014 (2014), 1–9.

  • [22]

    M. Moustafa, M. H. Mohd, A. I. Ismail and F. A. Abdullah, Dynamical analysis of a fractional-order Rosenzweig–MacArthur model with stage structure incorporating a prey refuge, Progress Fractional Differ. Appl. 5 (2019), 1–17.

  • [23]

    I. Area, H. Batarfi, J. Losada, J. J. Nieto, W. Shammakh and Á. Torres, On a fractional order Ebola epidemic model, Adv. Differ. Equ. 2015 (2015), 278.

  • [24]

    C. Pinto, A. M. Carvalho, D. Baleanu and H. M. Srivastava, Efficacy of the post-exposure prophylaxis and of the HIV latent reservoir in HIV infection, Mathematics. 7 (2019), 515.

  • [25]

    C. A. Pinto and A. M. Carvalho, Diabetes mellitus and TB co-existence: Clinical implications from a fractional order modelling, Appl. Math. Model. 68 (2019), 219–243.

  • [26]

    A. M. Carvalho and C. A. Pinto, Immune response in HIV epidemics for distinct transmission rates and for saturated CTL response, Math. Model. Nat. Phenom. 14 (2019), 307.

  • [27]

    I. Area, J. Losada and J. J. Nieto, A note on the fractional logistic equation, Physica A. 444 (2016), 182–187.

    • Crossref
    • Export Citation
  • [28]

    L. Hong-Li, Z. Long, H. Cheng, J. Yao-Lin and T. Zhidong, Dynamical analysis of a fractional-order predator-prey model incorporating a prey refuge, J. Appl. Math. Comput. 54 (2016), 435–449.

  • [29]

    B. J. West, Exact solution to fractional logistic equation, Physica A. 429 (2015), 103–108.

    • Crossref
    • Export Citation
  • [30]

    A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and applications of fractional differential equations, Elsevier, Amsterdam, 2006.

  • [31]

    D. Baleanu, K. Diethelm, E. Scalas and J. J. Trujillo, Fractional calculus: Models and numerical methods, vol. 3, World Scientific, Singapore, 2012, doi: .

    • Crossref
    • Export Citation
  • [32]

    R. Almeida, What is the best fractional derivative to fit data? Appl. Anal. Discrete Math. 11 (2017), 358–368.

  • [33]

    I. Area, J. Losada and J. J. Nieto, On fractional derivatives and primitives of periodic functions, Abstr. and Appl. Anal. 2014 (2014), 1–8.

  • [34]

    G. González-Parra, A. J. Arenas and B. M. Chen-Charpentier, A fractional order epidemic model for the simulation of outbreaks of influenza A (H1N1), Math. Methods Appl. Sci. 37 (2014), 2218–2226.

    • Crossref
    • Export Citation
  • [35]

    A. J. Arenas, G. González-Parra and B. M. Chen-Charpentier, Construction of nonstandard finite difference schemes for the SI and SIR epidemic models of fractional order, Math. Comput. Simul. 121 (2016), 48–63.

  • [36]

    M. Das, A. Maiti and G. P. Samanta, Stability analysis of a prey-predator fractional order model incorporating prey refuge, Ecol. Genet. Genomics 7 (2018), 33–46.

  • [37]

    S. K. Choi, B. Kang and N. Koo, Stability for Caputo fractional differential systems, Abstr. Appl. Anal. 2014 (2014), 1–6.

  • [38]

    Z. Wei, Q. Li and J. Che, Initial value problems for fractional differential equations involving Riemann–Liouville sequential fractional derivative, J. Math. Anal. Appl. 367 (2010), 260–272.

  • [39]

    P. Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci. 180 (2002), 29–48.

  • [40]

    E. Ahmed, A. El-Sayed and H. A. El-Saka, Equilibrium points, stability and numerical solutions of fractional-order predator–prey and rabies models, J. Math. Anal. Appl. 325 (2007), 542–553.

  • [41]

    D. Matignon, Stability results for fractional differential equations with applications to control processing, in: Computational engineering in systems applications, Vol. 2, pp. 963–968, Lille, France, 1996.

  • [42]

    C. Vargas-De-León, Volterra-type Lyapunov functions for fractional-order epidemic systems, Commun. Nonlinear Sci. Numer. Simul. 24 (2015), 75–85.

    • Crossref
    • Export Citation
  • [43]

    J. Huo, H. Zhao and L. Zhu, The effect of vaccines on backward bifurcation in a fractional order HIV model, Nonlinear Anal. Real World Appl. 26 (2015), 289–305.

Purchase article
Get instant unlimited access to the article.
$42.00
Log in
Already have access? Please log in.


or
Log in with your institution

Journal + Issues

The International Journal of Nonlinear Sciences and Numerical Simulation publishes original papers on all subjects relevant to nonlinear sciences and numerical simulation. The journal is directed at researchers in nonlinear sciences, engineers, and computational scientists, economists, and others, who either study the nature of nonlinear problems or conduct numerical simulations of nonlinear problems.

Search